Alert archive / Washington / Wind Advisories in 2006
Wind Advisory 10, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Nov 5, 2006, 2:52 PM PST for 9 counties in Washington; 5 counties in Idaho. It took effect at Nov 6, 2006, 4:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2006, 2:52 PM PST (22:52 UTC)
- In effect from
- Nov 6, 2006, 4:00 AM PST
- Expired
- Nov 6, 2006, 7:19 PM PST
- In force
- 15 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 65 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 052252 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 252 PM PST SUN NOV 5 2006 WAZ033>035-060700- /O.NEW.KOTX.WI.Y.0010.061106T1200Z-061107T0600Z/ WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...PULLMAN...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY 252 PM PST SUN NOV 5 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST MONDAY. VERY STRONG SOUTHWESTERLY WINDS WILL INCREASE MONDAY MORNING AFTER A WARM FRONT MOVES ACROSS THE AREA LATE TONIGHT/EARLY MONDAY MORNING. SOUTHWEST WINDS 20 TO 30 MPH WILL OCCUR IN THE MORNING...AND THEN INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH IN THE AFTERNOON AND EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
7 follow-up statements
000 WWUS76 KOTX 060649 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1049 PM PST SUN NOV 5 2006 WAZ033>035-061500- /O.CON.KOTX.WI.Y.0010.061106T1200Z-061107T0600Z/ WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...PULLMAN...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY 1049 PM PST SUN NOV 5 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST MONDAY. VERY STRONG SOUTHWESTERLY WINDS WILL INCREASE MONDAY MORNING AFTER A WARM FRONT MOVES ACROSS THE AREA LATE TONIGHT/EARLY MONDAY MORNING. SOUTHWEST WINDS 20 TO 30 MPH WILL OCCUR IN THE MORNING...AND THEN INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH IN THE AFTERNOON AND EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 061209 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 409 AM PST MON NOV 6 2006 WAZ036-062015- /O.EXA.KOTX.WI.Y.0010.061106T1200Z-061107T0600Z/ SPOKANE AREA- INCLUDING THE CITY OF...SPOKANE 409 AM PST MON NOV 6 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. WITH THE PASSAGE OF A WARM FRONT...VERY STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WILL BE FOUND ACROSS THE SPOKANE AREA TODAY WITH WIND GUSTS TO 45 MPH THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ034-062015- /O.EXT.KOTX.WI.Y.0010.061106T1800Z-061107T0600Z/ MOSES LAKE AREA- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...QUINCY 409 AM PST MON NOV 6 2006 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. VERY STRONG SOUTHWEST WINDS WILL DEVELOP BY LATE MORNING AFTER THE PASSAGE OF A WARM FRONT. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH IN THE AFTERNOON AND EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ033-035-062015- /O.CON.KOTX.WI.Y.0010.000000T0000Z-061107T0600Z/ WASHINGTON PALOUSE-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...PULLMAN...RITZVILLE...COULEE DAM... ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY 409 AM PST MON NOV 6 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WITH THE PASSAGE OF A WARM FRONT...VERY STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WILL BE FOUND ACROSS THE WASHINGTON PALOUSE AND UPPER COLUMBIA BASIN TODAY WITH WIND GUSTS TO 45 MPH THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 061446 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 646 AM PST MON NOV 6 2006 IDZ026-027-WAZ032-062300- /O.EXA.KOTX.WI.Y.0010.000000T0000Z-061107T0600Z/ LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER...CLARKSTON 646 AM PST MON NOV 6 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. WITH THE PASSAGE OF A WARM FRONT...VERY STRONG SOUTH-SOUTHWEST WINDS OF 25 TO 35 MPH WILL BE FOUND ACROSS THE LEWISTON AND CLARKSTON AREA ALONG WITH THE CAMAS PRAIRIE TODAY. THE STRONGEST WIND GUSTS TO 45 MPH WILL BE EXPERIENCED IN EXPOSED LOCATION AND AT HIGHER ELEVATIONS THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ033-035-036-062300- /O.CON.KOTX.WI.Y.0010.000000T0000Z-061107T0600Z/ WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...PULLMAN...RITZVILLE...COULEE DAM... ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY... SPOKANE 646 AM PST MON NOV 6 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WITH THE PASSAGE OF A WARM FRONT...VERY STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WILL BE FOUND ACROSS THE SPOKANE AREA...THE WASHINGTON PALOUSE AND UPPER COLUMBIA BASIN TODAY. WIND GUSTS TO 45 MPH WILL BE EXPERIENCED IN EXPOSED LOCATIONS THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ034-062300- /O.CON.KOTX.WI.Y.0010.061106T1800Z-061107T0600Z/ MOSES LAKE AREA- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...QUINCY 646 AM PST MON NOV 6 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. VERY STRONG SOUTHWEST WINDS WILL DEVELOP BY LATE MORNING AFTER THE PASSAGE OF A WARM FRONT. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH IN THE AFTERNOON AND EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 061932 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1132 AM PST MON NOV 6 2006 IDZ002-003-070345- /O.EXA.KOTX.WI.Y.0010.000000T0000Z-061107T0600Z/ COEUR DALENE AREA-IDAHO PALOUSE- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW 1132 AM PST MON NOV 6 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. WITH THE PASSAGE OF A WARM FRONT...VERY STRONG SOUTH-SOUTHWEST WINDS OF 25 TO 35 MPH WILL BE FOUND ACROSS THE REGION TODAY AND THIS EVENING. THE STRONGEST WIND GUSTS TO 45 MPH WILL BE EXPERIENCED IN EXPOSED LOCATION AND AT HIGHER ELEVATIONS THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ026-027-WAZ032>036-070345- /O.CON.KOTX.WI.Y.0010.000000T0000Z-061107T0600Z/ LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER...CLARKSTON...PULLMAN...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE 1132 AM PST MON NOV 6 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WITH THE PASSAGE OF A WARM FRONT...VERY STRONG SOUTH-SOUTHWEST WINDS OF 25 TO 35 MPH WILL BE FOUND ACROSS THE REGION TODAY. THE STRONGEST WIND GUSTS TO 45 MPH WILL BE EXPERIENCED IN EXPOSED LOCATION AND AT HIGHER ELEVATIONS THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 062227 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 227 PM PST MON NOV 6 2006 IDZ002-003-026-027-WAZ032>036-070600- /O.CON.KOTX.WI.Y.0010.000000T0000Z-061107T0600Z/ COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY... RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR... GRAND COULEE...COULEE CITY...SPOKANE 227 PM PST MON NOV 6 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... VERY WINDY CONDITIONS WILL CONTINUE WELL INTO THIS EVENING... ESPECIALLY OVER HIGHER TERRAIN AND EXPOSED PRAIRIES OF MUCH OF EASTERN WASHINGTON. SUSTAINED WINDS OF 30 MPH WITH OCCASIONAL GUSTS OF 40 TO 50 MPH WILL BE COMMON THIS EVENING. WINDS WILL DECREASE OVERNIGHT...BUT REMAIN BREEZY TO WINDY THROUGH TUESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 062302 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 302 PM PST MON NOV 6 2006 IDZ002-003-026-027-WAZ032>036-070600- /O.CON.KOTX.WI.Y.0010.000000T0000Z-061107T0600Z/ COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY... RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR... GRAND COULEE...COULEE CITY...SPOKANE 302 PM PST MON NOV 6 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... VERY WINDY CONDITIONS WILL CONTINUE WELL INTO THIS EVENING... ESPECIALLY OVER HIGHER TERRAIN AND EXPOSED PRAIRIES OF MUCH OF EASTERN WASHINGTON. SUSTAINED WINDS OF 30 MPH WITH OCCASIONAL GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE THIS EVENING. WINDS WILL DECREASE OVERNIGHT...BUT REMAIN BREEZY TO WINDY THROUGH TUESDAY. A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 070319 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 719 PM PST MON NOV 6 2006 IDZ002-003-026-027-WAZ032>036-070430- /O.CAN.KOTX.WI.Y.0010.000000T0000Z-061107T0600Z/ COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY... RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR... GRAND COULEE...COULEE CITY...SPOKANE 719 PM PST MON NOV 6 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS EARLIER TODAY HAVE SUBSIDED BELOW ADVISORY STRENGTH ACROSS THE UPPER COLUMBIA BASIN...PALOUSE AND LEWISTON REGION. FOR THE SPOKANE AREA...SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH HAVE PERSISTED...BUT HAVE BECOME LESS WIDESPREAD. ALL WINDS ARE FORECAST TO DECREASE SLOWLY THE REST OF THE EVENING. BECAUSE OF THIS...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Nov 5, 2:50 PM PST, 2 minutes earlier.
Area forecast discussion, Nov 5, 2:50 PM PST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
250 PM PST SUN NOV 5 2006
.SYNOPSIS...A SERIES OF STRONG AND WET PACIFIC STORM SYSTEMS WILL
CONTINUE TO IMPACT THE REGION THIS WEEK. EXPECT VERY WET...MILD
AND WINDY CONDITIONS OVERNIGHT THROUGH MONDAY NIGHT.
&&
...VERY WET...MILD AND WINDY PATTERN INTENSIFIES TONIGHT INTO MONDAY
NIGHT...
.DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...SIGNIFICANT
RAINFALL...EXCESSIVE AT TIMES ALONG AND JUST OF THE CASCADE CREST
AS WELL ACROSS THE OROGRAPHICALLY FAVORED REGIONS OF NE WA/NORTH
ID...THE MAIN FORECAST CONCERN THIS PERIOD ALONG WITH ASSOCIATED
HYDROLOGY ISSUES /SEE BELOW FOR MORE DETAILS ON HYDRO/. ALSO
FOCUSED ON THE POTENTIAL FOR LOCALLY STRONG AND GUSTY SWLY WINDS
ACROSS A GOOD CHUNK OF THE AREA MONDAY AND MONDAY NIGHT IN WAKE OF
WHAT WILL LIKELY BE THE MOST PRONOUNCED WARM FRONTAL PASSAGES WE
HAVE EXPERIENCED SO FAR THIS AUTUMN SEASON. AND LAST BUT CERTAINLY
NOT LEAST...WE/RE FORECASTING RECORD OR NEAR-RECORD WARMTH FOR
MANY AREAS TO INCLUDE THE SPOKANE...PULLMAN... AND LEWISTON AREAS
AS A VERY MILD/SATURATED AIR MASS TAKES UP RESIDENCE NEXT 24-36
HOURS.
FOR TONIGHT...EXTENDED WATER VAPOR LOOP OVER THE EASTERN
PACIFIC PRETTY MUCH TELLS THE STORY. AN IMPRESSIVE PLUME OF DEEP
MOISTURE WITH ORIGINS OVER THE WESTERN TROPICAL PACIFIC CONTINUES
TO STREAM NEWD TOWARD THE PACNW COAST...AHEAD OF A POTENT LOW OUT
NEAR 45N/150W. PRECIPITABLE WATER VALUES WITHIN THIS WARM CONVEYOR
PLUME REMAIN WELL ABOVE 1.50 AND WERE APPROACHING 2 IN SPOTS.
PER THE HPC QUANTITATIVE PRECIPITATION FORECAST DISCUSSION...THESE
PWAT VALUES ARE AT LEAST 3 SIGMAS ABOVE THE MEAN. AT THE
SURFACE...LATEST RADAR AND GROUND-BASED OBSERVATIONS DEPICT THE
INCOMING WARM-FRONT QUITE WELL DRAPED ACROSS SWRN WA/NWR OR. AS
THE WARM FRONT CONTINUES TO STRENGTHEN AND LIFT NORTH...RAIN WILL
QUICKLY DEVELOP AND EXPAND ACROSS OUR CWA FROM SW TO NE TONIGHT AS
ISENTROPIC ASCENT INTENSIFIES ALONG/NORTH OF THE NORTHBOUND
FRONTAL BOUNDARY. THE PCPN WILL OBVIOUSLY BE ENHANCED BY
OROGRAPHICS...WITH AREAS ACROSS NE WA/NORTH ID AS WELL AS THE
CASCADE CREST FAVORED FOR THE HEAVIEST QPF. ADJUSTED POP GRIDS TO
REFLECT A LITTLE SLOWER ONSET TO PRECIPITATION ACROSS NERN
ZONES...BUT OTHERWISE PREVIOUS TIMING LOOKED ON TARGET. SNOW
LEVELS WILL REMAIN SUFFICIENTLY HIGH TO PRECLUDE ANY WINTER
WEATHER HIGHLIGHT TONIGHT...AND OVERNIGHT MINS WILL BE NOTICEABLY
MILDER.
FOR MONDAY AND MONDAY NIGHT...A FAIRLY PRONOUNCED RAIN
SHADOW SHOULD DEVELOP IN THE LEE OF THE CASCASES WHERE BOTH THE
NAM/WRF AND GFS FORECAST FAIRLY ROBUST DOWNWARN VERTICAL MOTION
FIELDS...ESPECIALLY EVIDENT ALONG THE 300K SURFACE. OTHERWISE
APPEARS OROGRAPHICS WILL THE MAIN FORCING MECHANISM FOR PRECIP
WITH AREAS ACROSS NE WA/NORTH ID AS WELL AS THE CASCADE CREST
FAVORED FOR THE HEAVIEST QPF. WILL CONTINUE TO FORECAST QPF
AMOUNTS IN THE 3-4 RANGE DURING THIS PERIOD FOR THE CREST WITH
AREAS OF 2 IN THE NE WA/NORTH ID MOUNTAINS. ALSO OF CONCERN THIS
PERIOD WILL BE LOCALLY STRONG AND GUSTY SWLY WINDS. THE GFS AND
NAM/WRF HAVE BEEN VERY CONSISTENT SHOWING A BROAD SWATH OF 50- 60
KTS BETWEEN 800- 850 MB ACROSS MUCH OF THE AREA. WE DECIDED TO
ISSUE A WIND ADVISORY FOR THE MOSES LAKE AREA...UPPER COLUMBIA
BASIN AND THE WA PALOUSE FOR MONDAY INTO MONDAY EVENING.
ELSEWHERE...BREEZY TO WINDY CONDITIONS EXPECTED AND A LATER SHIFT
MAY NEED TO EXPAND ADVY. TEMPS WILL AGAIN REMAIN VERY MILD FOR THE
SEASON WITH RECORDS IN JEOPARDY AT SEVERAL LOCALES. /KJ
TUESDAY THROUGH FRIDAY...MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE
MEDIUM RANGE FORECAST. HAVE TRENDED TOWARD THE GFS...WHICH WAS
SIMILAR TO THE ECMWF AND UKMET...EXCEPT IT IS A BIT STRONGER WITH
THE TROUGH MOVING ONSHORE WEDNESDAY NIGHT. TUESDAY SHOWERS WILL
DECREASE THROUGH THE DAY. SURFACE LOW WILL MOVE INTO CENTRAL BC WITH
A STRONG UPPER LEVEL JET SUPPORT TO ITS SOUTH...RIGHT ACROSS OUR
COUNTY WARNING AREA. DECENT WEST TO SOUTHWEST FLOW WILL KEEP
OROGRAPHIC SHOWERS GOING ACROSS THE CREST OF THE CASCADES...AND THE
MOUNTAINS OF NORTH IDAHO THROUGH THE DAY. MAIN TREND IN THE FORECAST
TUESDAY THROUGH FRIDAY WAS TO START TO LOWER SNOW LEVELS...AND
DECREASE CHANCE OF PRECIPITATION. ANOTHER TROUGH WILL MOVE INLAND
WEDNESDAY NIGHT...BUT MODELS AGREE WITH THE BULK OF THE ENERGY
REMAINING TO THE SOUTH AND NOT HAVING MUCH OF AN IMPACT ON US. ONCE
THE TROUGH DIGS DOWN INTO NORTHERN NEVADA/UTAH LATE THURSDAY A
SHORTWAVE RIDGE SETS UP FOR FURTHER DRYING AND COOLER CONDITIONS.
FRIDAY IS A TRANSITIONAL PERIOD WHERE THE LOW LEVEL FLOW BACKS TO A
SOUTHERLY DIRECTION AHEAD OF THE NEXT VERTICALLY STACKED LOW THAT
IS NEARING THE CENTRAL BC COASTLINE. CHANCE OF PRECIPTAITION WILL
INCREASE THROUGH THE DAY FROM WEST TO EAST. THERE IS THE POTENTIAL
FOR MOUNTAIN SNOW ACROSS NORTHERN WA AND ID LATE FRIDAY. /KOCH
FRIDAY NIGHT THROUGH SUNDAY...REASONABLE AGREEMENT EXISTS BETWEEN
GUIDANCE (MODEL-TO-MODEL AND RUN-TO-RUN) GIVEN THE TIME FRAME.
THERE IS SOME SPREAD IN THE ENSEMBLE MEMBERS...BUT THE OVERALL
PATTERN CONTINUES TO SUGGEST OCCASIONAL SYSTEMS MOVING THROUGH.
FRI NT INTO SAT MORN A FRONT SLIPS SOUTHEAST...ALLOWING RAIN TO
TURN TO SHOWERS. THIS FEATURE IS FOLLOWED UP BY A COUPLE MINOR
WAVES SATURDAY AND SATURDAY NT...WHICH WILL KEEP A RISK FOR
SHOWERS IN THE REGION. LATE SAT NT INTO SUNDAY...ANOTHER
SYSTEM APPROACHES. THIS SHOWS MORE ORGANIZATION IN WITH A THE
SYNOPTIC SCALE FORCING (LFQ JET ASSISTANT AND Q-CONVERGENCE AND
OMEGA FIELDS). GUIDANCE HAS ALSO DEPICTED A SURFACE LOW NEAR
EITHER WESTERN AND NORTH WA...THOUGH THE POSITION HAS BEEN
INCONSISTENT. BOTTOM LINE...DEPICTED A CHANCE FOR RAIN COMING IN
TOWARD SUNDAY AM (AS OPPOSED TO SHOWERS). EXACT TIMING ON THESE
SYSTEMS MAY WAFFLE/WOBBLE OVER THE NEXT SEVERAL RUNS BUT THE
PATTERN CONTINUES TO LOOK ACTIVE. A BIT COOLER AIR COMING IN BEHIND
THE SYSTEM FRIDAY NIGHT WILL ALSO ALLOW WESTERN CWA SNOW LEVELS (FROM
ABOUT THE WESTERN OKANOGAN HIGHLANDS TO CASCADES) TO LOWER TO NEAR
2500-3500 FT (LOWEST IN THE AM HOURS). FURTHER EAST SNOW LEVELS
WILL LINGER NEAR 3500 TO 4000 FEET. TEMPERATURES ARE DEPICTED AS
NEAR AVERAGE THIS PERIOD. /JCOTE
.HYDRO...A WARM FRONT (AND ITS ASSOCIATED LIFT) COMBINED WITH A
TROPICALLY TAPPED MOISTURE STREAM IS POSITIONING ITSELF AT THE
PACNW (AS INDICATED IN THE CONSENUS OF PWAT GUIDANCE AVERAGING 1-
1.5 INCHES AND VERIFIED ON THE WV SATELLITE IMAGERY). THIS WILL
BRING LOCALLY HEAVY RAIN TO PORTIONS OF THE CWA THROUGH EARLY
TUESDAY. FACTORING THE PROLONGED PERIOD THAT MOISTURE IS AIMED
AT THE WESTERN CWA (FROM ABOUT 00-06Z MON THROUGH 06-12Z TUESDAY)...
AND TERRAIN...SOME PORTIONS OF CASCADES WILL ARE PROJECTED TO
RECEIVE SOME HEAVY PRECIP AMOUNTS. THIS COULD LEAD TO RAPID
RISES ON SOME RIVERS AND STREAMS ACROSS CHELAN AND OKANOGAN
COUNTY AND BRING WITH IT THE RISK FOR LOCAL DEBRIS FLOWS...GIVEN
RECENT WILD FIRES AND LOSS OF VEGETATION. IN MONITORING CURRENT
RIVER LEVELS IN THESE AREA AND PROJECTED RISES OVER THE NEXT 12-36
HRS...CURRENT FORECAST KEEP ALL MONITORED WATERWAYS BELOW THEIR
RESPECTIVE FLOOD STAGES...WITH CRESTS RANGING FROM TUESDAY MORNING.
MONITORING CHELAN AND OKANOGAN COUNTIES FOR POTENTIAL SMALL STREAM
FLOOD ADVISORIES ON MONDAY POSSIBLY INTO TUESDAY MORNING./JCOTE
&&
.AVIATION...VFR CONDITIONS WHILE HIGH AND MID LEVEL CLOUDS INCREASE
DURING THE AFTERNOON. LCL MVFR CIGS ACROSS NORTH ID VALLEYS THROUGH
THE AFTN. CIGS WILL BEGIN TO LOWER TO AFT 00Z WITH WIDESPREAD -RA
MOVING IN FROM THE SOUTH. CIGS WILL LOWER TO MVFR BTWN 02-06Z.
HOWEVER WINDS WILL INCREASE OVERNIGHT AND CAUSE CIGS TO RAISE
GENERALLY BACK UP TO VFR AFTER 12Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 47 63 51 57 37 47 / 100 80 80 60 30 30
COEUR DALENE 47 61 49 57 38 47 / 100 100 80 70 30 30
PULLMAN 48 65 51 59 39 48 / 90 90 70 70 30 30
LEWISTON 52 71 55 63 42 52 / 80 80 50 70 30 40
COLVILLE 45 61 48 55 36 46 / 100 80 90 70 40 30
SANDPOINT 47 58 47 55 36 45 / 100 100 100 80 40 30
KELLOGG 47 60 48 56 38 46 / 100 100 100 80 40 40
MOSES LAKE 47 69 48 62 36 52 / 80 40 60 40 20 30
WENATCHEE 45 67 48 57 37 51 / 80 50 40 40 20 30
OMAK 44 64 47 57 35 51 / 80 50 50 50 20 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...WIND ADVISORY FROM 4 AM TO 10 PM MONDAY FOR WASHINGTON PALOUSE...
MOSES LAKE AREA...UPPER COLUMBIA BASIN.
&&Hazardous weather outlook, Nov 5, 2:36 PM PST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 236 PM PST SUN NOV 5 2006 WAZ033>035-061400- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...PULLMAN...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY 236 PM PST SUN NOV 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST MONDAY. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. SEANPWOTX /WWUS76 KOTX/ .DAY ONE...TONIGHT RAIN IS EXPECTED TONIGHT AS A WARM FRONTAL SYSTEM MOVES IN FROM THE SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG WARM FRONT WILL MOVE THROUGH THE REGION VERY EARLY MONDAY. WITH THE PASSAGE OF THE FRONT...MIXING OF STRONG WINDS ALOFT DOWN TO THE SURFACE WILL OCCUR. THEREFORE A WIND ADVISORY HAS BEEN ISSUED FOR MONDAY. WAZ042-061400- EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 236 PM PST SUN NOV 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TONIGHT RAIN WILL RETURN TO THE CASCADES TONIGHT. SNOW LEVELS WILL RISE ABOVE THE MOUNTAINS PASSES WITH SNOW AT THE HIGHEST MOUNTAIN PEAKS THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG WARM FRONT WILL APPROACH THE AREA LATE TONIGHT INTO MONDAY. WITH THE PASSAGE OF THE FRONT...MIXING OF STRONG WINDS ALOFT DOWN TO THE SURFACE IS POSSIBLE...ESPECIALLY IN AND AROUND HIGHER TERRAIN ON MONDAY AND MONDAY NIGHT. PLEASE MONITOR LATER FORECASTS ON THE POTENTIAL FOR GUSTY WINDS. THE WET WEATHER WILL PERSIST THROUGH EARLY NEXT WEEK. SNOW LEVELS ARE FORECAST TO REMAIN HIGH. SIGNIFICANT RAINFALL IS FORECAST NEAR THE CASCADE CREST THROUGH TUESDAY...WHICH WILL CAUSE RIVERS AND STREAMS TO RISE DRAMATICALLY. CURRENTLY NO RIVERS ARE FORECASTED TO APPROACH FLOOD STAGE. SEE THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS. IDZ001-004-WAZ037-038-061400- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...REPUBLIC...INCHELIUM 236 PM PST SUN NOV 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TONIGHT RAIN WILL ARRIVE THIS EVENING AND CONTINUE OVERNIGHT. SNOW LEVELS WILL RISE ABOVE 7000 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG WARM FRONT WILL APPROACH THE AREA LATE TONIGHT INTO MONDAY. WITH THE PASSAGE OF THE FRONT...MIXING OF STRONG WINDS ALOFT DOWN TO THE SURFACE IS POSSIBLE...ESPECIALLY IN AND AROUND HIGHER TERRAIN ON MONDAY AND MONDAY NIGHT. PLEASE MONITOR LATER FORECASTS ON THE POTENTIAL OF GUSTY WINDS. THE WET WEATHER WILL PERSIST THROUGH AT LEAST TUESDAY. SNOW LEVELS ARE FORECAST TO REMAIN HIGH...AND THEN BEGIN TO LOWER TO THE LOWER SLOPES AFTER MID WEEK. SIGNIFICANT RAINFALL IS POSSIBLE IN THE MOUNTAINS THAT MAY LEAD TO INCREASED RUNOFF. STAY TUNED TO THE LATEST FORECASTS FOR FURTHER DETAILS...AS SNOW LEVELS WITH THIS PATTERN COULD CHANGE SIGNIFICANTLY. IDZ002-003-026-027-WAZ031-032-036-041-043-044-061400- COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-SPOKANE AREA-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... ANATONE...PEOLA...CLARKSTON...SPOKANE...WENATCHEE...OMAK... OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 236 PM PST SUN NOV 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG WARM FRONT WILL MOVE THROUGH THE REGION VERY EARLY MONDAY. WITH THE PASSAGE OF THE FRONT...MIXING OF STRONG WINDS ALOFT DOWN TO THE SURFACE IS POSSIBLE. PLEASE MONITOR LATER FORECASTS ON THE POTENTIAL FOR GUSTY WINDS.
Nearby
Wind Advisories in Washington, 2006Wind Advisories in Idaho, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.